Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Albuquerque, NM

May 18, 2015Chaves County, De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 18, 2015, 8:56 PM MDT for Chaves County, De Baca County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2015, 8:56 PM MDT (02:56 UTC)
Expired
May 18, 2015, 9:45 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chaves County, NM, De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 128 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
3123 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS55 KABQ 190256
SVRABQ
NMC005-011-190345-
/O.NEW.KABQ.SV.W.0033.150519T0256Z-150519T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
856 PM MDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO...
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 945 PM MDT

* AT 855 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  SOUTHWEST OF MESA...OR 38 MILES NORTHWEST OF ROSWELL...MOVING
  NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MESA.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 150 AND 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3371 10482 3374 10489 3412 10489 3439 10479
      3426 10440
TIME...MOT...LOC 0255Z 206DEG 42KT 3383 10490 

HAIL...1.00IN
WIND...60MPH

$$

SHOEMAKE
2 follow-up statements
349 
WWUS55 KABQ 190319
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
919 PM MDT MON MAY 18 2015

NMC005-011-190345-
/O.CON.KABQ.SV.W.0033.000000T0000Z-150519T0345Z/
DE BACA-CHAVES-
919 PM MDT MON MAY 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES COUNTIES...

AT 918 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF RAMON...OR 38 MILES SOUTHWEST OF FORT SUMNER...MOVING NORTH AT 55
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MESA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT THE NATIONAL WEATHER SERVICE OFFICE 
IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3380 10477 3385 10488 3412 10489 3439 10479
      3426 10440
TIME...MOT...LOC 0318Z 199DEG 48KT 3414 10478 

HAIL...1.00IN
WIND...60MPH
 
$$

SHOEMAKE
616 
WWUS55 KABQ 190345
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MDT MON MAY 18 2015

NMC005-011-190355-
/O.EXP.KABQ.SV.W.0033.000000T0000Z-150519T0345Z/
DE BACA-CHAVES-
945 PM MDT MON MAY 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DE BACA AND NORTH
CENTRAL CHAVES COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3380 10477 3385 10488 3412 10489 3439 10479
      3426 10440
TIME...MOT...LOC 0343Z 206DEG 42KT 3414 10478 

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:07 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 18, 6:07 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT MON MAY 18 2015

.AVIATION...
00Z TAF CYCLE
VERY ACTIVE NIGHT ON TAP WITH WIDESPREAD -SHRA AND ISOLD -TSRA
MOVING RAPIDLY NORTHWARD OVER THE STATE. GAP WINDS IN THE RIO
GRANDE VALLEY WILL CONTINUE TO IMPACT KABQ AND KSAF. THE AWW FOR
KABQ IS IN GOOD SHAPE FOR THIS EVENING AS WINDS ARE CURRENTLY
GUSTING TO NEAR 40KTS. FARTHER EAST...EXPECT AN EXPLOSION OF
STORMS ALONG AND EAST OF THE CENTRAL MT CHAIN AFT 03Z. THIS WILL
CONGEAL INTO A LARGE AREA OF RAIN THRU MIDNIGHT. CIGS/VSBYS WILL
DETERIORATE TO MVFR...WITH A SEVERAL HOUR PERIOD OF IFR EXPECTED
WHEN THE BULK OF THE HEAVIER STORMS SHIFT NORTHEASTWARD. MVFR CIGS
WILL RISE AFTER SUNRISE IN THE EAST...WHILE FARTHER WEST SKIES
CLEAR THRU SUNRISE ALONG AND WEST OF THE RIO GRANDE. WINDS WILL
INCREASE OUT OF THE SW TOMORROW ALL AREAS WITH DRIER AIR MOVING
INTO THE STATE. GUYER

&&

.PREV DISCUSSION...ISSUED BY NATIONAL WEATHER SERVICE EL PASO
TX/SANTA TERESA NM...
.SYNOPSIS...
ACTIVE PATTERN TO CONTINUE THROUGH THE FORECAST PERIOD. THE BIG
STORY WILL BE THE RAIN TONIGHT INTO TUESDAY OVER EASTERN NM. A BIT
OF BREAK WEDNESDAY WILL BE FOLLOWED BY ANOTHER ROUND OF RAIN IN THE
EAST WEDNESDAY NIGHT INTO FRIDAY...INCLUDING SEVERE WEATHER POTENTIAL.

&&

.DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER NW AND SE NM THIS PM.
ACTIVITY WILL CONTINUE TO INCREASE THIS EVENING THROUGH THE NIGHT...
ESPECIALLY OVER THE EAST. RAIN WILL BE HEAVY AT TIMES. TOUGH CALL ON
A FLOOD WATCH BUT DECIDED COVERAGE TOO ISOLATED. MAY RECONSIDER
THIS EVENING. A FEW STORMS WILL BE STRONG AND POSSIBLY SEVERE NEAR THE
TX BORDER. THE BACK DOOR FRONT IN THE E HAS PUSHED INTO THE RIO GRANDE
VALLEY.

RAIN WILL END FROM W TO E TUESDAY AND WE WILL HAVE A BREAK IN THE
PRECIPITATION TUESDAY NIGHT AND WEDNESDAY...ASIDE FROM LINGERING
SHOWERS IN THE EAST.

NEXT STORM WILL TAKE SHAPE OFF THE CA COAST MIDWEEK AND BRING MORE
RAIN TO MUCH OF THE AREA STARTING IN THE E WED NIGHT...SPREADING W
THURSDAY THEN IN CONFINED MOSTLY TO THE E THURSDAY NIGHT AND
FRIDAY. SEVERE STORMS AGAIN POSSIBLE NEAR THE TX BORDER DURING ALL
THIS TIME. CHJ

&&

.FIRE WEATHER...
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
THROUGH THE FORECAST PERIOD. AN ACTIVE WEATHER PATTERN WILL RESULT
IN BELOW NORMAL TEMPERATURES THROUGHOUT THE WEEK AND WETTER THAN
NORMAL CONDITIONS...PARTICULARLY EAST. THE CONTRAST IN LOW LEVEL
MOISTURE AND RH WILL BE FAIRLY DRAMATIC FOR MUCH OF THE WEEK WITH
MIN RH VALUES BELOW 15 PERCENT AND FAIR OVERNIGHT RECOVERIES ACROSS
THE WEST WITH EPISODES OF MOIST SOUTHEAST FLOW INTO THE EASTERN
ZONES.

CLOSED UPPER LOW CURRENTLY MOVING INTO THE GREAT BASIN. SOUTHEAST
WINDS ACROSS THE PLAINS WILL USHER IN PLENTY OF GULF MOISTURE.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
INITIALLY FAVORING THE HIGH TERRAIN BUT THE FOCUS FOR SIGNIFICANT
PRECIPITATION AND STRONG THUNDERSTORMS SHIFTS TO THE EAST DURING
THE EVENING AND OVERNIGHT HOURS. THE GRADIENT WILL SUPPORT RELATIVELY
STRONG SOUTHEAST WINDS INTO THE RIO GRANDE VALLEY.

BY TUESDAY...THE UPPER LOW WILL TRACK NORTH OF NEW MEXICO WITH THE
WEAKENING JET MOVING ACROSS NEW MEXICO BRINGING IN MUCH DRIER AIR.
SOUTHWEST LOW LEVEL FLOW DEVELOPS AND MOISTURE IS SCOURED OUT FROM
WEST TO EAST. WIDESPREAD WETTING PRECIPITATION PERSISTS DURING THE
MORNING HOURS EAST OF THE CENTRAL MOUNTAINS...AGAIN WITH CHANCES OF
STRONG THUNDERSTORMS EXTREME EASTERN ZONES. HOWEVER...THIS ACTIVITY
WILL STEADILY DIMINISH DURING THE AFTERNOON. MEANWHILE...AFTERNOON
RH VALUES FALL BELOW 15 PERCENT ACROSS PORTIONS OF THE WEST AND RIO
GRANDE VALLEY.

WEAK RIDGING DEVELOPS OVER THE GREAT BASIN EARLY WEDNESDAY WITH THE
RIDGE AXIS OVER NEW MEXICO BY MID DAY. TEMPERATURES REBOUND WEST AND
CENTRAL ZONES...BUT A BACK DOOR FRONT INTO THE EASTERN PLAINS WILL
BRING IN COOLER TEMPERATURES AND ANOTHER ROUND OF LOW LEVEL MOISTURE.
CHANCES OF WETTING RAIN INCREASE ACROSS THE EAST LATE IN THE DAY.
WESTERN AND CENTRAL ZONES REMAIN DRY WITH MIN VALUES BELOW 15
PERCENT FOR MUCH OF THE AREA.

ANOTHER STRENGTHENING UPPER LOW MOVES ONSHORE LATE THURSDAY AND
APPROACHES NEW MEXICO ON FRIDAY. CHANCES OF WETTING RAIN WILL AGAIN
FAVOR THE EAST ON THURSDAY WHILE THE WEST REMAINS DRY. BY FRIDAY...
THE UPPER JET MOVES OVER WESTERN NEW MEXICO BRINGING IN ANOTHER DRY
SLOT. MODERATE TO STRONG SOUTHWEST WINDS AND DRY AIR MIX TO THE
SURFACE. HIGH HAINES OF SIX IS FORECAST FOR THE WEST ON THURSDAY AND
INCREASES IN AREA ON FRIDAY. THUS...CRITICAL THRESHOLDS OF RH AND
WIND ARE EXPECTED ON FRIDAY...MAINLY IN THE RIO GRANDE VALLEY SOUTH
OF ALBUQUERQUE. HOWEVER...GIVEN RECENT MOISTURE AND GREEN UP OF
FUELS CRITICAL FIRE WEATHER IS NOT EXPECTED.

TEMPERATURES WILL REMAIN BELOW NORMAL FOR THE WEEK. VENTILATION
WILL BE MAINLY GOOD TO EXCELLENT THROUGH THE FORECAST PERIOD...
EXCEPT IN THE EASTERN ZONES ON WEDNESDAY AND THURSDAY WHERE
VENTILATION WILL BE FAIR. POOR TO FAIR VALUES ARE ALSO EXPECTED
ACROSS NORTH CENTRAL ZONES ON SUNDAY.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 18, 5:20 AM MDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MDT MON MAY 18 2015

NMZ501>540-191130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
520 AM MDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AS AN LEVEL UPPER LOW APPROACHES NEW MEXICO FROM THE WEST TODAY...STRONG
TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT IN PORTIONS OF EAST-CENTRAL AND SOUTHEAST NEW MEXICO.
LARGE HAIL AND STRONG TO VERY STRONG OUTFLOW WIND GUSTS ARE THE
MAIN THREAT. HEAVY RAINFALL ALONG WITH LOCALIZED FLOODING IS ALSO
POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT...PRIMARILY EAST
OF THE CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN CONTINUES LATER IN THE WEEK. ANOTHER
PACIFIC STORM SYSTEM WILL DRAW UP GULF MOISTURE TO CREATE THE
POTENTIAL FOR STRONG TO SEVERE STORMS THURSDAY AFTERNOON AND
THURSDAY NIGHT...MAINLY EAST OF THE CENTRAL MOUNTAIN CHAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SEVERE WEATHER
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

33

In the hours before

Special weather statement, May 18, 8:02 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT MON MAY 18 2015

NMZ535-536-190230-
CURRY COUNTY-ROOSEVELT COUNTY-
802 PM MDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY AND EAST
CENTRAL ROOSEVELT COUNTIES UNTIL 830 PM MDT...

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARCH...OR 15 MILES SOUTHEAST OF PORTALES...
MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FARWELL AND ARCH.

OTHER LOCATIONS IN THE WARNING INCLUDE GRULLA NATIONAL WILDLIFE
REFUGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3399 10319 3439 10320 3438 10304 3396 10305
TIME...MOT...LOC 0202Z 187DEG 33KT 3409 10310

SHOEMAKE
Local storm report, May 18, 8:07 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 NNE CAUSEY            33.92N 103.11W
05/18/2015  M0.88 INCH       ROOSEVELT          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502202

TRM
Local storm report, May 18, 8:16 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 NNE CAUSEY            33.92N 103.11W
05/18/2015  M0.88 INCH       ROOSEVELT          NM   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER ABQ1502202

GUYER
Local storm report, May 18, 8:27 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     NON-TSTM WND GST 5 S ALBUQUERQUE         35.04N 106.62W
05/18/2015  M59 MPH          BERNALILLO         NM   ASOS

            KABQ ASOS.

&&

EVENT NUMBER ABQ1502203

GUYER
Special weather statement, May 18, 8:28 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
828 PM MDT MON MAY 18 2015

NMZ540-190315-
SOUTHWEST CHAVES COUNTY-
828 PM MDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY UNTIL
915 PM MDT...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF PINON...OR 33 MILES EAST OF
TIMBERON...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CHAVES
COUNTY.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3260 10516 3293 10502 3287 10484 3278 10484
      3255 10504
TIME...MOT...LOC 0228Z 210DEG 23KT 3253 10513

SHOEMAKE
Special weather statement, May 18, 8:31 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT MON MAY 18 2015

NMZ528-190300-
FAR NORTHEAST HIGHLANDS-
831 PM MDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTH
CENTRAL COLFAX COUNTIES UNTIL 900 PM MDT...

AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WAGON MOUND...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN MORA
AND SOUTH CENTRAL COLFAX COUNTIES.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 383 AND 409.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3624 10449 3595 10476 3599 10484 3600 10483
      3603 10485 3604 10492 3607 10488 3608 10489
      3613 10487 3614 10490 3616 10489 3614 10486
      3618 10488 3638 10477
TIME...MOT...LOC 0231Z 210DEG 23KT 3606 10481

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:22 PM MDTSevere Thunderstorm WarningABQRoosevelt38 min
May 18, 7:45 PM MDTSpecial Weather StatementABQ30 min
May 18, 7:57 PM MDTSpecial Weather StatementABQMora33 min
May 18, 8:13 PM MDTSevere Thunderstorm WarningABQLincoln47 min
May 18, 8:28 PM MDTSpecial Weather StatementABQ47 min
May 18, 8:31 PM MDTSpecial Weather StatementABQMora29 min
May 18, 9:02 PM MDTSpecial Weather StatementABQColfax43 min
May 18, 9:41 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance49 min
May 18, 10:33 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt42 min
May 18, 10:36 PM MDTSevere Thunderstorm WarningABQGuadalupe39 min
May 18, 10:40 PM MDTSpecial Weather StatementABQ35 min
May 18, 11:15 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt45 min
May 18, 11:20 PM MDTSpecial Weather StatementABQGuadalupe25 min
May 18, 11:32 PM MDTSpecial Weather StatementABQBernalillo, Valencia28 min
May 18, 11:47 PM MDTSpecial Weather StatementABQTorrance28 min
May 18, 11:49 PM MDTSpecial Weather StatementABQSan Miguel41 min
May 18, 11:58 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt47 min
May 19, 12:02 AM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance28 min
May 19, 12:06 AM MDTSpecial Weather StatementABQBernalillo24 min
May 19, 12:31 AM MDTSpecial Weather StatementABQSan Miguel29 min
May 19, 12:41 AM MDTSevere Thunderstorm WarningABQLincoln, Torrance49 min
May 19, 12:44 AM MDTSevere Thunderstorm WarningABQCurry, Quay46 min
May 19, 12:48 AM MDTSpecial Weather StatementABQValencia27 min
May 19, 1:21 AM MDTSpecial Weather StatementABQSanta Fe24 min
May 19, 1:27 AM MDTSevere Thunderstorm WarningABQCurry, Quay48 min
May 19, 1:29 AM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln46 min
May 19, 2:15 AM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay60 min
May 19, 2:19 AM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel56 min
May 19, 2:29 AM MDTSevere Thunderstorm WarningABQSan Miguel21 min
May 19, 2:46 AM MDTSevere Thunderstorm WarningABQGuadalupe, Mora, San Miguel46 min
May 19, 3:06 AM MDTSevere Thunderstorm WarningABQDe Baca, Quay39 min
May 19, 3:14 AM MDTSevere Thunderstorm WarningABQHarding, Quay, Union61 min
May 19, 3:28 AM MDTSevere Thunderstorm WarningABQRoosevelt47 min
May 19, 3:40 AM MDTSevere Thunderstorm WarningABQCurry, Quay32 min
May 19, 4:08 AM MDTSevere Thunderstorm WarningABQDe Baca, Quay17 min
May 19, 7:25 AM MDTAreal Flood AdvisoryABQCurry2 hr
May 19, 10:51 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt114 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.